View Single Post
Old 02-18-2010, 01:13 PM   #14
abbydabbydew
Senior Member
(female)
 
Join Date: Nov 2009
Posts: 118
abbydabbydew HB User
Re: Acid Reflux & Sinus symptoms - What's cause and what's effect?

chook - I need to clarify. The Gaviscon helps to soothe my throat and esophagus when my LPR is acting up. It does not address the post-nasal drip. What MAY be helping the post-nasal drip is the acid reduction I'm getting from the omeprazole, but I can't be sure. Truthfully my post-nasal drip is also helped by antihistamines and also by sleeping with my head/chest elevated. I've also had luck with Veramyst (steroidal) nasal spray but try to not use that too much because it does dry out my nasal passages.

melsstv - PPI is Proton Pump Inhibitor, a class of drugs that includes many of those we talk about here - Omeprazole (Prilosec), Nexium, Protonix, Kapidex, etc. These are the strongest acid-reducing drugs prescribed for reflux conditions and most of us here would agree that you don't take them unless the first two lines of defense - antacids and H2 blockers - don't work sufficiently. They knock back stomach acid by as much as 85-90% but then most people are miserable when they stop taking them and the acid returns (seemingly with a vengeance). BUT, like most drugs, you don't really want to stay on them for life either because they do have side effects.